Illinois, 2006Damaging Wind in Illinois, June 17, 2006
June 17, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 11:41 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 17, 11:41 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT SAT JUN 17 2006
.DISCUSSION...
AREA OF MAINLY LGT SHRA OVR THE SRN PTN OF THE CWA ATTM WILL CONT TO
MOV NWD THRU THE CWA THIS MRNG AHD OF SHRTWV MOVG N-NEWD THRU AR ON
BACKSIDE OF MID LVL RDG OVR THE SERN US. LINE OF CONVECTION MOVG EWD
THRU ERN KS WILL LIKELY WKN AS IT MOVES THRU WRN MO...BUT MAY
PROVIDE A BNDRY FOR NEW CONVECTION TO DVLP ALNG THIS AFTN. SHOULD HAVE
AT LEAST SCT TSRA DVLP THIS AFTN INTO THIS EVNG WITH PLENTY OF LOW
LVL MOISTURE AND INSTABILITY ACRS THE AREA AND CONTD LOW-MID LVL
WAA AHD OF MID LVL TROF MOVG EWD THRU KS. NAM AND GFS MDLS SEEM A
LTL OVERDONE ON CLOUD CVR TDA AND HENCE TOO COOL ON MAX TEMPS THIS
AFTN ESPECIALLY WITH WARM MRNG MINS TO START WITH. PLAN TO GO
BELOW PERSISTANCE ON MAX TEMPS TDA AS THERE WILL BE LESS SOLAR
INSOLATION TDA AND MORE CONVECTION THAN YESTERDAY...ALTHOUGH STILL
WRMR THAN MOS GUIDANCE MAX TEMPS FROM NAM AND GFS. THREAT FOR
CONVECTION WILL CONT TGT AS MID LVL TROF MOVS EWD INTO WRN MO.
ALTHOUGH THERE IS NO WELL DEFINED SFC BNDRY ASSOCIATED WITH THIS
MID LVL TROF...MDLS DO HAVE A WELL DEFINED 850 MB TROF MOVG EWD
THRU MO TGT AND SUN JUST AHD OF MID LVL TROF AXIS. BEST POTENTIAL
FOR CONVECTION AND HIGHER QPF SHOULD SHIFT TO THE SERN HALF OF
THE CWA ON SUN AHD OF MID LVL TROF AND ASSOCIATED 850 MB TROF
WHERE BEST FRCG AND LOW LVL MOISTURE WILL EXIST. MOST OF THE
CONVECTION SHOULD SHIFT E OF THE CWA BY SUN NGT...ALTHOUGH BOTH
NAM AND GFS SHOWING POTENTIAL OF MCS MOVG E-SEWD THRU IA AND
POSSIBLY INTO NRN MO ALNG CDFNT SAGGING SWD THRU SRN IA. NAM MDL
HAS THE BEST INSTABILITY ALNG THE MO IA BORDER AT 12Z MON JUST
SOUTH OF THIS BNDRY. ONLY PLAN TO HAVE LOW POPS AT MOST ON MON BUT
BEST THREAT FOR CONVECTION WILL CONT OVR THE NRN PTN OF THE CWA AS
FNT SAGS SWD INTO NRN MO.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...
AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD
KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT
HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA
IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE
CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT
SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT
HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK
OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT.
HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH
THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO
MOISTEN.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 17, 10:33 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CDT SAT JUN 17 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1133 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LOOK FOR THUNDERSTORMS TO MOVE ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
BECAUSE OF THE HUMID AND UNSTABLE AIR MASS IN PLACE OVER MISSOURI
AND ILLINOIS. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS
EXPECTED...THOUGH THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN
EXCESS OF 40 MPH AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY
NIGHT AS A STORM SYSTEM MOVES ACROSS THE REGION. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY LOCALIZED FLOODING FROM THESE
STORMS TO THE NATIONAL WEATHER SERVICE.
BRITT
Thunderstorm Wind, St. Clair
- When
- June 17, 1:40 PM CST to 1:45 PM CST
- Where
- St. Clair County, 1 mi N of Belleville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 38.517, -89.983
Thunderstorm winds blew down several large trees and power lines on the north side of Belleville and in Swansea.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516047.